Tertiary hyperparathyroidism after high-dose phosphate therapy in adult-onset hypophosphatemic osteomalacia.
Аннотация
OBJECTIVE
To describe a case of adult-onset hypophosphatemic osteomalacia treated with orally administered phosphate and complicated by tertiary hyperparathyroidism.
METHODS
We present pertinent clinical, radiologic, and laboratory details of the study patient for a period of more than 20 years and discuss the few reported cases of tertiary hyperparathyroidism attributable to prolonged phosphate therapy.
RESULTS
A 49-year-old Jordanian man, who had been diagnosed at age 26 years as having sporadic adult-onset hypophosphatemic vitamin D-resistant osteomalacia, presented with severe right hip pain, severe osteopenia with lytic bone lesions, and hypercalcemia after prolonged oral treatment with phosphate and vitamin D. These clinical, radiologic, and biochemical findings, in conjunction with a very high serum parathyroid hormone level, indicated the diagnosis of tertiary hyperparathyroidism, which was substantiated histopathologically.
CONCLUSION
Physicians should be aware of the potential for development of tertiary hyperparathyroidism in patients receiving prolonged oral phosphate therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.